MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX TI 5.0 W/NDLS DURABRAID(2)USP2; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. TWINFIX TI 5.0 W/NDLS DURABRAID(2)USP2; STAPLE, FIXATION, BONE
Catalog Number 7210300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a shoulder surgery the anchor was broken during insertion due to a torsional force being applied greater than normal, the broken anchor was removed from the patient.No significant delay was reported.The procedure was successfully completed using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported 5.0 twinfix ti anchor w/needles assembly intended for use in treatment, will not be returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the inserter broke due to excessive torsional load being placed on it during use.The instruction for use were reviewed and were found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TWINFIX TI 5.0 W/NDLS DURABRAID(2)USP2
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9234550
Report Number1219602-2019-01328
Device Sequence Number410927
Product Code JDR
UDI-Device Identifier03596010495426
UDI-Public03596010495426
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2023
Device Catalogue Number7210300
Device Lot Number50730880
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/03/2019
Supplement Date Received by Manufacturer11/18/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1